News  |  Journals  |  Conferences  |  Blogs  |  Articles  |  Forums  |  Twitter   
 

 Headlines:

 
 

Doctors Lounge - Gynecology Answers

"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."

Back to Gynecology Answers List

Forum Name: Gynecology

Question: Pre menapausal on Vivivelle Dot 2 heavy periods in one month


 menapausal - Fri Apr 03, 2009 6:17 pm

I have hypothyroidism, and diagnosed premenapausal with low hormone levels,,didnt have a period for 6 months, now since being on the vivelle-dot patch I started getting my period, after 2 months of regular periods I have had 2 VEry HEAVY periods within one month. First of the month, normal for me, and a week after ending it started up again, very heavy bleeding for the last 10 days. I just had my annual pap, and it was normal,,always had a normal pap. Never had problems with my period until a year ago, and then everything went haywire with my hormones. My thyroid was level as per my last blood checkup . I am mostly concerned why would I have such heavy periods so close together. Would it be from the VIvelle dot hormone? SHould I continue to use the patch? Is this normal for starting the menapause process?
Thank you
 Debbie Miller, RN - Sat Apr 04, 2009 4:04 pm

User avatar Hello,
The period of perimenopause, which can last for several years prior to the cessation of menstrual periods, can be fraught with uncomfortable symptoms, especially with regard to bleeding patterns. Many women have heavy and/or irregular periods. By the time you get past all of this, actual menopause is likely to be a breeze. If you continue to have heavy periods you could become anemic so you should discuss it with your doctor. Some women benefit from a uterine ablation if hormones don't calm down the excessive blood loss. I doubt the problem is actually caused by the contraceptive method but it may be a contributor in the hormonal changes. Your doctor can advise you whether or not this is the best method for you.

Best wishes.

|

Check a doctor's response to similar questions

 

advertisement.gif (61x7 -- 0 bytes)
 

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

 
     

 advertisement.gif (61x7 -- 0 bytes)

 

 

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us

 
Copyright © 2001-2010
Doctors Lounge.
All rights reserved.

Medical Reference:
Diseases | Symptoms
Drugs | Labs | Procedures
Software | Tutorials

Advertising
Links | Humor
Forum Archive
CME Articles

Privacy Statement
Terms & Conditions
Editorial Board
About us | Email

We subscribe to the HONcode principles of the HON Foundation. Click to verify.We subscribe to the HONcode principles.
Verify here